What causes episodes of depression even after Bupropion HCL usage?

default
Posted on Mon, 8 Jun 2015 in General Health
Question: I was prescribed Bupropion HCL for depression. The directions on the label said take 1/2 of 100 mg pill for one week and then 100mg thereafter in the morning. I started taking only 25 mg. back the end of March and then increased it to 50 mg and have been taking that for about 2 months. I take it in the morning and about a half hour after taking it I feel very spacey. That is the reason I did not increase the dose to 100mg. I also wake up a number times a night and my sinuses kill me all day and I feel out of it . I also take clonazepam 3/4 mgs. - taking 1/4mg 3 times a day. That could be causing the spaciness also. I really want to taper off and my doctor told me to cut it down to 1/4 of a pill instead of 1/2 of the pill - instead of taking 50mg cut it to 25mg. I still feel depressed and I also have a lot more anxiety since I have been on the Bupropion HCL which I read is normal and I also lost about 20 pounds - I went from 127 to 107 pounds. I have enough anxiety already and don't need more anxiety from the antidepressent. I haven't cut it down yet because I am afraid I will get a bad reaction. I would like to get off this antidepressent and go back on Remeron which I was taking before I started the Bupropion. At least I took the Remeron at night and got a good nights sleep and didn't have the extra anxiety as I have on the Bupropion. What is your advice I would like a second opinion should I cut it down to 25 mg. and do you think I will not have a reaction if I do because I am afraid of that and then if so how long should I take the 25mg and then cut it down again without any withdrawal symptoms.
Please I need your help. Please advise me. Also, I look very skinny and went from a size 7 to a size 2.
doctor
Answered by Dr. Prof. Kunal Saha 36 minutes later
Brief Answer:
Get a psychiatric opinion. Strengthen your will power.

Detailed Answer:
Thanks for asking on HealthcareMagic.

The first thing that I would suggest is not to panic. Let me assure that you yourself have a significant role to play in the control of depression. Depression is a state of mind. If you can make your will stronger, depression will fail to affect you. Psychotherapy and psychiatric opinion would perhaps provide you with simple tips to enable you to do so. I have gone through the medications mentioned and think that they can be safely tapered. I am not expecting withdrawal symptoms but then again, your own role comes into play.

Anxiety is something that we take upon ourselves. If you feel confident and would not let yourself get anxious no matter what the situation is, it would be unable to affect you. So, simply enhance your will power and things would be fine.

Regards
Dr. Kunal Saha
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Prof. Kunal Saha

General & Family Physician

Practicing since :1954

Answered : 4402 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,  
Treatment/Therapy

Recent questions on  Clonazepam

doctor1 MD

Hi. I have a complicated medical history. I take klonopin an lexapro for depression and anxiety. They have recently put me on gabapentin and...

doctor1 MD

I have been on Celexa for about 2 months. I do not like it as I can not sleep (without Klonopin) and I am weaning off of it gradually. I took 20 mg...

doctor1 MD

My father in law was taking high doses of clonazepam (up to 8 a day of the green I think 1mg) and seroquel ( up to 2,000 mg a day) and he s made...

doctor1 MD

Hi! I was wondering if Clonazepam can cause a false negative pregnancy test? I have been having nausea, a fluttering feeling in my uterus, I had...

doctor1 MD

Hi there. I have recently stopped using Citalopram . I was on it for 9 months and tapered off slowly over a period of 5 months. I am getting the...

doctor1 MD

About 5 weeks ago my husband came home and started scratching all over his body. Then about a week later I started to have the same problem. We...

doctor1 MD

I'm interested in trying a benzo medication called clonazolam. I suffer from severe anxiety/panic attacks. Xanax works ok. Do you have any...

Get personalised answers from verified doctor in minutes across 80+ specialties

140 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2